Police in Thunder Bay are issuing a public safety alert after an apparent spike in recent overdoses.
The Thunder Bay Police Service announced the warning on Monday, advising that recent calls for service and information from various investigations lead to the belief that the safety alert is necessary.
Police said frontline officers noticed a significant increase in overdose-related calls during the past weekend.
A fentanyl-based street drug known as “down” or “dizzy” is particularly troubling, police said.
Similar alerts were issued earlier this year, in late July and early April, with police warning about the dangers of the opioid.
The sale of fake Percocet pills and fake Oxycodone pills, which likely contain fentanyl, and other narcotics contaminated with fentanyl are particular concerns, police added.
Police urge anyone consuming street drugs to not do so alone and always have someone who can assist in case of a medical emergency with naloxone kits readily available.